What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 9, 1:24 PM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 9, 1:24 PM CST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
224 PM CDT Sat Jul 9 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Sunday)
Issued at 224 PM CDT Sat Jul 9 2022
A weak cold front, if you can call it that with temperatures of
100 to 106 along it, extended from San Angelo to Brownwood this
afternoon, as it washes out. Isolated to scattered showers and
thunderstorms had developed from Iraan to Mertzon, and from
Junction and Menard to Mason, Brady, then to south of San Saba.
Isolated to scattered showers and thunderstorms will continue,
mainly along/south of a Sterling City, San Angelo, Brownwood line
this afternoon and evening, before dissipating around sunset. The
main hazards will be strong wind gusts up to 50 mph.
The heat advisory will continue into Sunday, and will likely be
extended into Tuesday, as high pressure aloft dominates the
region. While an isolated shower or thunderstorm might be possible
Sunday afternoon, south of Interstate 10, mention was left out as
the potential will be small. Winds into Sunday will be generally
northeast to east less than 10 mph.
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 224 PM CDT Sat Jul 9 2022
...Dangerous heat will continue through early next week...
The upper level ridge will actually weaken slightly from today
through the Monday/Tuesday time period as an upper level trough
moves through the northern plains, and pushes the center of the
ridge to the southwest. However, the ridge axis will still extend
to the east over Texas, and the low level thermal ridge will
strengthen over our area, peaking Monday afternoon when highs will
range from around 104 to near 110 degrees. An Excessive Heat
Warning may be needed for all or at least part of the area, but
will at least be hitting Heat Advisory criteria. Tuesday will be
similar, but we may cool a few degrees, but will still likely need
at least a Heat Advisory for all or most of the area.
By Wednesday, a weak cold front will move south towards the area
as the upper level ridge weakens aloft, with the center of the
ridge remaining west of our region. With the frontal boundary in
the area Wednesday through the second half of the work week, we
could see another chance for isolated to scattered showers and
thunderstorms. In addition, with the ridge weakened slightly, our
temperatures should cool a few degrees, although we are still
expecting to remain warmer than normal, with highs mainly in the
mid 90s to near 100 degrees from Wednesday through the end of the
week. At this point, Wednesday afternoon appears to be the day
with the best chance of significant coverage of showers and
storms, so have kept a Chance in the forecast for that timeframe.
However, models are now also hinting that a weakness in the ridge
may rotate through the area on Thursday, so rain chance could
potentially be added to Thursday as well in upcoming forecasts.
&&
.AVIATION...
(06Z TAFS)
Issued at 1218 AM CDT Sat Jul 9 2022
As a front pushes southward and stalls across the Concho Valley
today, the winds will shift out of the east and northeast,
although wind speeds should remain at or below 10KT. Some chances
for thunderstorms late afternoon and evening, with localized
downbursts being the main hazard.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 76 103 75 106 / 10 0 0 0
San Angelo 77 104 76 106 / 20 0 0 0
Junction 77 104 77 107 / 20 10 10 0
Brownwood 77 104 75 106 / 20 0 0 0
Sweetwater 75 103 76 106 / 10 0 0 0
Ozona 76 101 77 104 / 20 10 10 0
Brady 77 103 77 105 / 20 0 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT Sunday for Brown-Callahan-Coke-
Coleman-Concho-Fisher-Haskell-Irion-Jones-McCulloch-Nolan-
Runnels-San Saba-Shackelford-Sterling-Taylor-Throckmorton-Tom
Green.
&&
SHORT TERM...04
LONG TERM....20
AVIATION...04
Hazardous weather outlook, Jul 9, 12:33 PM CST, 4 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
133 PM CDT Sat Jul 9 2022
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-101845-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
133 PM CDT Sat Jul 9 2022
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
A Heat Advisory remains in effect for the Big Country, Concho
Valley, and Heartland through Sunday evening as temperatures
continue to reach into the 102-106 range each afternoon. Heat
related illnesses are possible, especially with extended periods
of time outdoors during peak heating hours.
Isolated thunderstorms, mainly south of Interstate 20, may
produce locally damaging winds and frequent lightning this
afternoon and evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
The Heat Advisory will remain in effect through Sunday with
continuing triple digit heat. A further increase in temperatures
is forecast into the start of next week and additional Heat
Advisories or Excessive Heat Warnings may be needed for Monday and
Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 9, 12:31 PM CST, 4 hours 44 minutes before
Special Weather Statement
National Weather Service San Angelo TX
131 PM CDT Sat Jul 9 2022
TXZ071-076-091930-
Irion TX-Crockett TX-
131 PM CDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of northeastern
Crockett and Irion Counties through 230 PM CDT...
At 128 PM CDT, Doppler radar was tracking a strong thunderstorms
from Mertzon to Barnhart, then across northern Crockett County
to near Iraan. This storms were drifting southwest at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mertzon, Arden, Sherwood and Barnhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3109 10209 3108 10128 3131 10127 3147 10070
3109 10070 3108 10096 3079 10183 3086 10185
3089 10189 3092 10187 3099 10199 3099 10209
3102 10218 3100 10219 3103 10220 3104 10224
TIME...MOT...LOC 1828Z 023DEG 1KT 3117 10108
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
mkdSpecial weather statement, Jul 9, 3:31 PM CST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service San Angelo TX
431 PM CDT Sat Jul 9 2022
TXZ078-092200-
Sutton TX-
431 PM CDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of central Sutton
County through 500 PM CDT...
At 430 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Sonora, moving south-southwest at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sonora.
This includes Interstate 10 between Mile Markers 400 and 415.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3071 10057 3064 10037 3035 10044 3045 10074
TIME...MOT...LOC 2130Z 021DEG 15KT 3061 10050
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
19Special weather statement, Jul 9, 4:18 PM CST, 57 minutes before
Special Weather Statement
National Weather Service San Angelo TX
518 PM CDT Sat Jul 9 2022
TXZ076-078-092245-
Crockett TX-Sutton TX-
518 PM CDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of southeastern
Crockett and southwestern Sutton Counties through 545 PM CDT...
At 517 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles southwest of Sonora, moving south-southwest at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
This storm will remain over mainly rural areas of southeastern
Crockett and southwestern Sutton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3029 10110 3045 10122 3057 10089 3042 10078
3028 10097
TIME...MOT...LOC 2217Z 059DEG 11KT 3046 10091
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
19Special weather statement, Jul 9, 4:38 PM CST, 37 minutes before
Special Weather Statement
National Weather Service San Angelo TX
538 PM CDT Sat Jul 9 2022
TXZ140-092300-
Brown TX-
538 PM CDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of north-
central Brown County through 600 PM CDT...
At 536 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Brownwood State Park, moving south-southwest at 10 mph. Other
nearby storms could also strengthen and produce strong, gusty
winds.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock small down tree limbs and blow
around unsecured objects.
Locations impacted include...
Brownwood, Byrds, Lake Brownwood Near Thrifty, Grosvenor, Lake
Brownwood State Park, Lake Brownwood, Owens and Thrifty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3196 9901 3182 9887 3168 9905 3186 9919
TIME...MOT...LOC 2236Z 051DEG 8KT 3185 9901
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
19Special weather statement, Jul 9, 4:46 PM CST, 29 minutes before
Special Weather Statement
National Weather Service San Angelo TX
546 PM CDT Sat Jul 9 2022
TXZ155-092330-
San Saba TX-
546 PM CDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of central San Saba
County through 630 PM CDT...
At 544 PM CDT, Doppler radar was tracking a small cluster of strong
thunderstorms near San Saba, moving southwest at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations impacted include...
San Saba, Algerita, Sloan and Harkeyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3095 9881 3120 9907 3137 9870 3134 9871
3135 9868 3128 9861 3127 9863 3125 9860
3127 9859 3124 9856
TIME...MOT...LOC 2244Z 047DEG 21KT 3126 9870
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
19